Goodbye Effexor

After a night of self harm and having to be restrained from punching myself in the head I have decided that I am finished with Effexor. This does mean cold turkey as I cannot get in to see my doctor and I do not have time to wait. For the past 9 months since beginning to take psychiatric drugs again I have been on a slow but at times fast decent into obsessive suicidal thoughts and self destructive behaviours. I do not want this for myself especially since my past indicates that a suicide attempt is possible.

So, I did not take my pill today. I know I will experience vertigo like symptoms as I have experienced those in the past when I forgot to take Effexor. I am going to look up more about Effexor withdrawal to see if there is anything I can do to keep myself safe and happy through the process.

Advertisements

30 thoughts on “Goodbye Effexor

  1. Look at Peter Breggin for drug withdrawal info and also David Healy should have some new information. I would be best if you could taper off slowly. All the best to you. Sorry I don’t have the links on hand.

  2. If you Google ‘RxISK guide to stopping antidepressants’ you will find a pdf with information and instructions by David Healy and his colleagues. You might also want to look at the site SSRIstories.org.

      • Call your doctor, tell him/her what you’re planning to do. If you’re telling me a friend had to restrain you last night then you aren’t doing well emotionally (at this time) and you need emergency help. NOT GOOGLE DOCTOR.

        I know trying to diagnosis and cure yourself sounds like a great option; sometimes it is: but not when your mood is out-of-control. Get real help right now. Face-to-face professional help now. Play Google Doctor later.

      • I had to be restrained the day before I decided to stop taking Effexor. I don’t see it as a problem, I just had restless energy and had to get it out. He just didn’t like what I was doing.

        I will call my doctor on Monday.

      • i very much agree with jeanwireflyheals. is it not fair to traumatize the friends you have, it is a medical issue, get to a doctor. cold turkey, is that dangerous, like deadly? weaning off sounds like a wiser idea, but maybe not; ya gotta do whatcha gotta do to learn. hopefully we survive the decisions we make.

      • Call me ignorant but I do not believe this is going to be a worse situation than if I continued on Effexor and waited for my doctor to get back to me.

        I can accept responsibility if this blows up in my face and my friends and family are prepared.

      • Maybe check out the different kinds. Sounds like you had some street stuff high in thc. thc makes you hallucinate and become creative, but cbd does not. the first time I used the high in thc, I was off the wall freaked with paranoia, but then tried the high in cbd stuff and i was pain free emotionally and physically for a couple hours. they are all different. not trying to push it mind you, it has just been a godsend for me and have spoken to many who say the same thing. I used to have agoraphobia, more then general anxiety and many other issues.
        hope you feel better soon.

  3. Just be careful, okay? That’s all I want for you. Be careful and don’t for a minute try to do it without strong, round-the-clock availability of support from family and friends.

    I’m not going to play the “scare you with all the bad things that happened to me when I cold turkied it” game, I just really want to know you’ll be safe, Kristen.

  4. I completely support your right to make this decision on your own, and I’m concerned that you can’t see your doctor for a while. Can you talk to them on the phone? Is there someone else you can talk to, to make sure you’re weaning off safely? At the very least it might be good to develop a safety plan with people you trust. I hope it goes well and you can find something that works for you.

  5. Stay with friends. See your doctor. Take the Healy pdf with you when you go – doctors don’t know about withdrawal. Going through this right now with a friend who was given an SSRI after his wife died. He’s just starting to feel better. Keep posting. Best to you. Are you planning to attend the Psychosis 2.0 conference – starts Fri June 13?

  6. Pingback: What a back rub did for my depression | Pride in Madness

Let's Dialogue!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s